MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM SCHANZ SCREW BLUNTED TROCAR POINT 200MM; APPLIANCE, FIXATION, NAIL

SYNTHES GMBH 5.0MM SCHANZ SCREW BLUNTED TROCAR POINT 200MM; APPLIANCE, FIXATION, NAIL
Model Number 294.56
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event: only the event year is known.Additional device product codes: lxt complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in switzerland as follows: it was reported that the patient was treated for correction of bony or soft tissue deformities on an unknown date.A depuy synthes implant was used in conjunction with maxframe - self tapped schanz screw.The patient experienced postoperative infection 6 weeks after frame application secondary to peripheral vascular disease.This led to a below the knee amputation.No further information is available.This report involves one 5.0mm schanz screw blunted trocar point 200mm.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
The patient experienced delayed healing, and at the latest followup, bone union was not yet achieved.The patient underwent reoperation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM SCHANZ SCREW BLUNTED TROCAR POINT 200MM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16087720
Report Number8030965-2023-00051
Device Sequence Number2045486
Product Code KTT
UDI-Device Identifier10886982181572
UDI-Public10886982181572
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number294.56
Device Catalogue Number294.56
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/12/2023
03/01/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/02/2023
03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - MAXFRAME
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale